# SDR 2007UALA01648

- Difficulty date: May 26, 2007
- Submitted: June 1, 2007
- Operation: Air carrier
- Aircraft: N193UA
- Make and model: Boeing 747422
- Aircraft serial: 26890
- Aircraft time: 45,513 hours, 5,522 cycles
- Engine: Pwa PW4056
- Engine time: 36,213 hours, 4,507 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

RTFL UNDER AMBER ALERT DUE TO NR 4 ENGINE FAILURE.  [07-17-07]  ENGINE REPLACED AT SFO FOLLOWING 3-ENGINE FERRY.  TEARDOWN FOUND A FAILED STAGE-1 HP TURBINE INNER AIRSEAL.   MODE CAUSED BY FLUTTER OF THE AIRSEAL.  RESULTANT DAMAGE TO THE HP & LP TURBINES WAS SEVERE.  ADDITIONALLY, THE HP COMPRESSOR BLADE TIPS WERE HEAVILY WORN DUE TO THE RESULTANT ROTOR UNBALANCE.   THE FAILURE MODE IS STILL UNDER INVESTIGATION BY PWA.   INSTALLED A NEW BRUSH SEAL, AND RING DAMPER, AT EVERY HP TURBINE RE-BUILD.
